Took Adderall (fifteen mg) and experiencing mild frequent urination
Patient : Earlier today I took a 15 mg capsule of adderall (picture attached) with water, without prescription. Starting 2-3 hours laster, I have urinated roughly 3-5 times in a 4-5 hour period. This concerns me primarily because without any medication whatsoever, I may only visit the restroom 3 times in 16 hours. I have read that frequent urination is a severe side effect of adderall and may indicate urinary tract infection. In addition, I have also read that it can be easily treated if noted early (hence, the message). However, I have also read that adderall behaves like a diuretic and therefore such urination is expected to levels beyond what I have experienced. Other symptoms I have experienced are (extremely mild) loss of appetite (listed as not severe side effect) and (extremely mild, nearly to point of uncertain existence) lightheadedness (not listed as side effect of adderall). I do not take any other drugs, OTC, prescription, illicit or otherwise, I do not and never have smoked or consumed alcohol. The dosage today of adderall is the first and without doubt last. My question boils down to this: do the side effects and their nature as described, primarily the frequent urination, suggest the development of urinary tract infection? I thank you for your time and appreciate your cooperation, and consideration. I hope to hear back soon.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.